MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6534
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment occurred.A 30mm x 2.25mm nc quantum apex balloon catheter was advanced for dilation.Following balloon deflation, the device became trapped on the guidewire.The guidewire was moved from the coronary when the balloon was removed.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a nc quantum apex balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the whole device.Microscopic examination revealed buckling to the inflation lumen and guidewire lumen 96mm from the tip and approximately 17mm long.There are two more buckling to the guidewire lumen 4mm from the tip approximately 12mm long and 52mm from the tip approximately 8mm long.The tip is damaged and there is a partial separation at the exit notch that looks like it cracked open.There is blood present in the guidewire lumen and the balloon is loosely folded.The guide wire used in the clinical procedure was not returned with the device so a test guide wire was used for functional testing.A.014 inch test guide wire was advanced into the guide wire lumen and was unable to pass the buckled section.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8166024
Report Number2134265-2018-63958
Device Sequence Number19519249
Product Code LOX
UDI-Device Identifier08714729783565
UDI-Public08714729783565
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2021
Device Model Number6534
Device Catalogue Number6534
Device Lot Number0022021245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1